| Model Number |
G08969 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
Event or Problem Description
It was reported, an unknown patient was undergoing an unspecified procedure when a flexor guiding sheath separated into two pieces in the patient's radial artery.There was radial spasm present and a dilator was placed back into the sheath but wasn't in place when they initially tried to remove the flexor guiding sheath.It was able to be removed in an unspecified manner without leaving any sections in the patient's anatomy.There were no patient adverse effects and no additional procedures required.Additional information has been requested but not yet received.
Additional Manufacturer Narrative
Additional information: event.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information was received following the submission of the initial mdr on 04jun2019: it was reported, that the procedure being performed was a left heart catheterization.Access was gained in the right radial artery, and a.035 wire guide was being utilized with the flexor guiding sheath when the separation occurred.The patient's anatomy was described as tortuous.Reportedly, resistance was felt during removal, and as the device began to separate, the dilator was inserted into the lumen of the sheath.According to the physician "hepatic, nitro, and verapamil" were administered during the procedure, and the patient's overall outcome was standard.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Reviews of the dimensional verification, complaint history, device history record, instructions for use (ifu), manufacturer¿s instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used kcfw-6.0-35-30-rb with the dilator inserted into the sheath was returned for investigation.Biomatter was present throughout the device.The sheath was separated over the dilator.There were two separated segments, which were connected by exposed coiling.From the proximal hub, the sheath tubing at 9.5cm with 9.3cm of exposed coiling stretched over the dilator.The coiling connected to the second section of tubing, which measured 24.3cm.The radiopaque marker band was present on the sheath tip and the endhole was intact and in round.The entire length of the sheath tubing was stretched over the inner coils.The dilator could not be removed from the sheath due to the stretched sheath tubing.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, specifications, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which recommends the user to reinsert the dilator prior to removal to help reduce the possibility of device separation.The user confirmed that the dilator was not reinserted during the initial removal attempt.Based on the information provided and the examination of the returned product, investigation has concluded that this event could not be traced to the device, but to the patient¿s condition and unintended use error.Reportedly, the patient¿s anatomy was tortuous, and the dilator was not reinserted prior to the initial removal attempt.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.G5: pma/510k #: k142829.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No new patient or event information since the last report was submitted.